Monday, September 26, 2022

Non Drowsy Allergy Sinus Medicine

Take An Antihistamine But Choose The Right One

Alavert Allergy & Sinus 2004

As soon as allergy symptoms set in, Dr. Hays says your first line of defense should be antihistamines.

Antihistamines are really effective for treating allergies, says Dr. Hays. They need to be taken every day while youre experiencing symptoms, and people with seasonal allergies should proactively take them throughout both the fall and spring allergy seasons.

There are two things you need to know when it comes to choosing the right antihistamine. Dr. Hays says the best antihistamines are ones that are long-acting and non-sedating. To find one that meets this criteria, look for the following types of antihistamines:

  • Cetirizine
  • Loratadine

Some antihistamine drugs such as diphenhydramine are effective, but can make you very drowsy. Dr. Hays recommends taking this type of antihistamine only before bed.

Whether youre buying name-brand or generic, the antihistamine drug name will be mentioned somewhere on the box typically on the front.

One of the main advantages of antihistamines is that they help with the majority, if not all, of your allergy symptoms, Dr. Hays explains. In addition, they kick in pretty quickly. You should notice a reduction in your symptoms in just a few hours.

Dont Miss: Can I Run With A Sinus Infection

Comparison Chart For Best Sinus Headache Medicine Over The Counter

Weve scanned 37968 reviews for you. If you are looking for the Sinus Headache Medicine Over The Counter than this review article may help you.

  • 24-count box of Tylenol Sinus + Headache Daytime Caplets for non-drowsy sinus symptom and headache pain relief due to the common cold, hay fever or other respiratory allergies.
  • Pain reliever and nasal decongestant formulated to temporarily relieve symptoms of nasal congestion, sinus headache and pressure.
  • Each sinus relief caplet contains 325 mg of acetaminophen to temporarily relieve pain and reduce fever as well as 5 mg of phenylephrine HCl, a nasal decongestant to help clear nasal passages.
  • The non-drowsy formula of this sinus medicine provides effective daytime symptom relief by promoting sinus drainage and helping to decongest sinus openings and passages.
  • From the #1 doctor-recommended pain relief brand, these daytime headache and sinus relief caplets are suitable for adults and children ages 12 years and older.

Top 10 Best Sinus Headache Medicine Over The Counter

Our team studied on 37968 reviews available online for Sinus Headache Medicine Over The Counter, chose the finest ones and prepared Sinus Headache Medicine Over The Counter Reviews for you. It was very difficult to shortlist the ideal Sinus Headache Medicine Over The Counter from thousands of products online. However, We tried to make sure that you get only the Best Sinus Headache Medicine Over The Counter from our suggestions. Check our listings-:

Disclaimer:

No
Tylenol Sinus + Headache Non-Drowsy Caplets 9.8
Rite Aid Sinus & Allergy Relief PE Tablets 9.4
Amazon Basic Care Naproxen Sodium Tablets 9.4
Sudafed PE Sinus Pressure + Pain Relief Maximum Strength Non-Drowsy Decongestant 9
Vicks Sinex SEVERE, All-In-One Sinus Relief 8.6
Equate Severe Allergy and Sinus Headache 20 Caplets 8.6
Boiron Sinuscalm Sinus Relief Medicine 8.4
Sinus Relief by Hyland’s Defend 8.4
Vicks Sinex SEVERE, Nasal Spray 8.4
Sudafed PE Head Congestion + Pain Relief Caplets Ibuprofen Phenylephrine HCl 8.4 Buy Now

Don’t Miss: Can Clindamycin Treat A Sinus Infection

Is There A Difference Between Nasal And Sinus Allergy Relief

Nasal allergies feature symptoms like sneezing, runny nose, stuffy nose and itchy eyes. These are usually treated with nasal irrigators and nasal sprays to reduce symptoms. Additional nasal allergy relief may be available as OTC medications. Sinus allergies are usually more severe with symptoms including discolored mucus, head and face pain, coughs, sore throats and fatigue. Many sinus conditions will require a trip to the doctor, but targeted OTC allergy relief is available. When deciding between products, look for specific labeling pertaining to your allergy symptoms or medical diagnosis.

Are All Otc Allergy Medications Non

5 Boxes Claritin Allergy + Sinus Non

No, some over-the-counter allergyX allergy An exaggerated response of the immune system to a substance that is ordinarily harmless. medications can produce drowsiness. Claritin® AllergyX Allergy An exaggerated response of the immune system to a substance that is ordinarily harmless. + Sinus is non-drowsy when taken as directed.

Also Check: Get Rid Of Sinus Infection At Home

How Much Do Otc Allergy Medications Cost

OTC allergy medications vary significantly in price, according to our analysis. Costs ranged from around 25 cents for an antihistamine tablet to nearly $20 for a months supply of nasal spray.

Our Best OTC Allergy Medications for Adults and Children ranking didnt include the vast number of generic versions with the same active ingredients as many brand name products. Generic products are held to the same FDA regulations as brand name products, making them just as effective as their brand name counterparts but at a lower price.

If you find that Claritin, for example, is an antihistamine that works for you, you may want to consider a generic version of loratadine as a more affordable alternative.

When Should I Take Claritin Allergy + Sinus Tablets

You can take Claritin® AllergyX Allergy An exaggerated response of the immune system to a substance that is ordinarily harmless. + Sinus Tablets when your allergyX allergy An exaggerated response of the immune system to a substance that is ordinarily harmless. symptoms act up, but only once every 12 hours.

Store between 15°C and 30°C. Keep out of reach of children.

Also Check: What Will A Doctor Prescribe For A Sinus Infection

Sudafed Pe Head Congestion + Pain Relief Caplets Ibuprofen Phenylephrine Hcl

  • 20-count of Sudafed PE Non-Drowsy Head Congestion + Pain Relief Caplets for effective nasal congestion relief and nasal swelling relief, now coupled with the powerful pain relief of ibuprofen.
  • From the #1 pharmacist recommended brand among oral OTC decongestants, it provides non-drowsy relief from head congestion and pain symptoms caused by head colds.
  • Each coated caplet contains 200 milligrams of ibuprofen, the #1 doctor-recommended pain reliever, to help reduce fever while also helping to alleviate headache and minor body aches and pains.
  • Each coated caplet also contains 10 milligrams of phenylephrine HCl nasal decongestant to relieve sinus pressure and nasal congestion by helping to reduce nasal passage swelling and temporarily restoring freer breathing through the nose.
  • This decongestant medicine can be used by adults and children 12 years and older and provides nasal congestion relief with the pain-relieving benefits of ibuprofen.

Which Works Best For Symptoms Of Allergic Rhinitis

Non-Drowsy Allergy Treatment: Dr. Stork for Simply Saline

Unfortunately, we dont have head-to-head studies on non-drowsy antihistamines and allergies, which means we dont know for sure which is best. But overall, the research hints that levocetirizine may have a slight edge over the others for relieving allergy symptoms. Heres a summary of some of the research.

According to a review of multiple studies, desloratadine , fexofenadine , and levocetirizine do help relieve nasal congestion caused by allergic rhinitis.

In terms of which non-drowsy antihistamine works best, a statistical analysis of multiple studies found that fexofenadine is no better or worse than the other second-generation antihistamines for blocking the action of histamine. Another statistical analysis suggested that levocetirizine improved allergic rhinitis symptoms to a greater degree than other newer antihistamines . None of the studies in these analyses compared the drugs directly, though. So again, we cant draw firm conclusions.

Looking at their chemical properties, levocetirizine and fexofenadine are more potent than desloratadine, which means they stick better to where theyre supposed to stick in the body. In theory, this should mean they work better.

Read Also: The Best Thing For Sinus Congestion

Tylenol Sinus + Headache Non

  • The non-drowsy formula of this sinus medicine provides effective daytime symptom relief by promoting sinus drainage and helping to decongest sinus openings and passages.
  • From the #1 doctor-recommended pain relief brand, these sinus relief caplets are suitable for adults and children ages 12 years and older.
  • Each caplet contains 325 mg of acetaminophen to temporarily relieve pain and reduce fever as well as 5 mg of phenylephrine hcl, a nasal decongestant to help clear nasal passages.
  • Pain reliever and decongestant formulated to temporarily relieve symptoms of nasal congestion, sinus headache and pressure.
  • 24-count box of tylenol sinus + headache daytime caplets for non-drowsy sinus symptom relief due to the common cold, hay fever or other respiratory allergies.

Also Check: Medicine To Reduce Sinus Pressure

Tips For Staying Alert

In treating allergies or a cold with antihistamines, you may experience drowsiness, a common side effect of the medication.

How does this happen? Histamine is a chemical produced by the immune system to fight off allergens and germs. When there is a threat of allergies or infection , histamine is even more active. In its search-and-destroy process, it can cause allergy or cold symptoms such as runny nose, coughing, sneezing and itch eyes. Antihistamine medications relieve these symptoms by blocking the unwanted effects of histamine.

Unrelated to the immune system, histamine is also produced in the brain, where it plays an important part in feeling awake. Antihistamines used to treat respiratory symptoms can get into the brain and interrupt this work, making you feel drowsy.

Don’t Miss: Sinus Pain Relief Pressure Points

Medique Products 81913 Medi

  • Tamper-evident packets: whether youre an emt or a parent packing emergency preparedness supplies, these nasal decongestant pills are lifesavers.
  • Clear sinuses & congestion: if you have a stuffy or runny nose, turn to this sinus decongestant by medi-first.
  • Add to your first aid kit: looking to refill your first aid box? look no further than these sinus decongestant tablets by medi-first.
  • Effective ingredients: each tablet contains 10 mg of phenylephrine hci.
  • Non-drowsy formula: both nasal congestion and sinus pressure already interfere with your life, preventing you from enjoying certain activities.

Top 10 Best Medicine For Sinus Congestion And Pressure

Allergy &  Sinus NonDrowsy, 60 Tabs

Our team studied on 48926 reviews available online for Medicine For Sinus Congestion And Pressure, chose the finest ones and prepared Medicine For Sinus Congestion And Pressure Reviews for you. It was very difficult to shortlist the ideal Medicine For Sinus Congestion And Pressure from thousands of products online. However, We tried to make sure that you get only the Best Medicine For Sinus Congestion And Pressure from our suggestions. Check our listings-:

Disclaimer:

No
Vicks Sinex SEVERE, Nasal Spray 9.8
Tylenol Sinus + Headache Non-Drowsy Caplets 9.8
Rite Aid Non-Drowsy Daytime Sinus Congestion & Pain Relief 9.8
Boiron Sinuscalm Sinus Relief Medicine 9.6
Sudafed PE Head Congestion + Mucus Tablets for Sinus Pressure 9.6
Sudafed PE Day and Night Sinus Pressure & Congestion Tablets 9.2
Advil Respiratory Sinus Congestion and Pain Relief Medicine & Fever Reducer with Ibuprofen and Phenylephrine HCl 9
Rite Aid Daytime Severe Sinus Congestion & Pain Relief – Acetaminophen 8.8
Vicks Sinex SEVERE, All-In-One Sinus Relief 8.6
Advil Sinus Congestion and Pain 8.2

You May Like: What Medicine Do You Take For Sinus Infection

Why Choose Flonase Allergy Relief

Most over-the-counter allergy pills dont finish the job – they relieve some allergy symptoms, but not nasal congestion.

FLONASE nasal spray relieve your worst allergy symptoms including sneezing, itchy, watery eyes, runny nose and nasal congestion.

  • The #1 doctor recommended allergy relief brand
  • Helps block 6 allergic substances, most allergy pills only block 1
  • Outperforms the leading non-drowsy allergy pill§
  • Available in 72, 144, or 2x 144 sprays per bottles

The result? You can enjoy 24-hour all-in-one allergy relief* that lets you get on with your everyday life, whether your symptoms are caused by allergic rhinitis, pet allergies or other triggers.

Consult A Physician Before Use Of Any Medication

While allergy relief does involve a lot of OTC allergy medicines, it’s important to ask your doctor prior to beginning any medication. Packaging for allergy relief products may list dosages, ingredients, side effects and warnings that should be observed. If you are substituting an OTC allergy medicine for a prescription, discuss treatment plans with a physician or pharmacist prior to use.

You May Like: Advil Allergy And Sinus Ingredients

Sinus & Allergy Pe Side Effects

Get emergency medical help if you have signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using Sinus & Allergy PE and call your doctor at once if you have:

  • chest pain, rapid pulse, fast or uneven heart rate

  • confusion, hallucinations, severe nervousness

  • easy bruising or bleeding, unusual weakness or

  • dangerously high blood pressure .

Common side effects may include:

  • dizziness, drowsiness, blurred vision

  • nausea, stomach pain, constipation, loss of appetite

  • problems with memory or concentration or

  • feeling restless or excited .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1 800 FDA 1088.

What Are The Drug Interactions For Allergy Medications

Homeschool – Telfast® for effective non-drowsy allergy relief

Antihistamines may interact with:

Other drugs that cause drowsiness, such as sleeping medications, narcoticpain medications, sedatives, muscle relaxants, antidepressants and seizure medications.

Drugs with anticholinergic activity such as amitryptiline and other tricyclic antidepressants, antipsychotics like chlorpromazine, certain drugs to prevent vomiting (prochlorperazine and promethazine.

Corticosteroids may interact with:

Drugs affecting metabolism of corticosteroids, such as ketoconazole and ritonavir .

Leukotriene inhibitors may interact with:

Drugs that stimulate liver metabolism, such as phenytoinphenobarbital, and carbamazepine as well as the antibioticRifampin.

Oral decongestants may interact with:

Antidepressants, other cold or allergy medications, drugs used to treat migraines and high blood pressure.

Topical immunomodulators may interact with:

Certain antibiotics, antifungals, calcium channel blockers, and cimetidine .

Recommended Reading: Antibiotics For Mrsa Sinus Infection

Why Do Some Antihistamines Make You Sleepy

Sedation is a prominent side effect of older antihistamines, what we call first-generation antihistamines. Examples include:

The first-generation antihistamines can make you drowsy because they cross the blood-brain barrier, an intricate system of cells that regulates what substances pass into the brain. In fact, these older antihistamines are often marketed as sleep aids. The first-generation antihistamines are also used in cold-and-flu formulations to provide a side benefit of drowsiness when youre feeling ill and need plenty of rest.

Drowsiness is something to be aware of with first-generation antihistamines. They may increase the risk of falls or fracture in people 65 years or older. According to the Canadian Society of Allergy and Clinical Immunology, first-generation antihistamines are also linked to impaired driving as well as fatal car and flying accidents. These drugs can also cause dry mouth, constipation, and difficulty urinating.

Sudafed Pe Day And Night Sinus Pressure & Congestion Tablets

  • 20-count of Sudafed PE Sinus Congestion Day + Night Maximum Strength Decongestant Medicine Tablets to temporarily relieve sinus pressure and sinus congestion for both day and night.
  • Each multi-pack contains 20 tablets of nasal decongestant, with 12 Daytime and 8 Nighttime tablets for powerful symptom relief throughout the day and while you sleep.
  • Each daytime and nighttime dose contains 10 milligrams of the nasal decongestant phenylephrine HCl per tablet and each nighttime dose also contains 25 milligrams per tablet of the antihistamine diphenhydramine HCl.
  • Both formulas help relieve sinus pressure and sinus congestion, and nasal congestion due to the common cold, hay fever, or upper respiratory allergies.
  • From the #1 pharmacist recommended brand among oral OTC decongestants, this maximum-strength formula can be used by adults and children 12 years and older for powerful symptom relief.

You May Like: Wal Phed Sinus And Allergy

Best Non Drowsy Allergy Medicines 2020

Whether it was brought about by the changing seasons or by accidental contact with food youre allergic to, an allergic reaction can be very limiting. Causing a plethora of different symptoms, allergies can make it impossible to get through all of your daily duties!

Unfortunately, most allergy medicines are known to cause drowsiness. This defeats the purpose of relief all together, especially if you want to get rid of your allergies so you can be more productive. If you cant risk falling asleep on your way to work or while youre at your desk, its always best to choose a non-drowsy medication that will ease away your symptoms without knocking you out.

With so many options however, it can be hard to choose the best non drowsy allergy medicine for your needs. Still wondering which you should buy? Find out here.

What Can You Do About Drowsiness From Allergy Medicines

Equate Non

Some antihistamines are less likely to cause drowsiness than others. Reactions vary considerably from one person to another. What relieves your symptoms without making you sleepy may be different from what works for someone else.

When you find one that works for you, stick with it check chemical ingredients and dosages before changing brands or generics. On the other hand, if one doesnt work for you, try another type.

First-generation antihistamines such as diphenhydramine usually cause drowsiness because they are less likely to affect the histamine produced in the brain or have other unwanted effects in the brain.

Newer, second-generation antihistamines such as cetirizine , fexofenadine and loratadine marketed as nonsedating usually cause less drowsiness. An added benefit is that second-generation antihistamines last longer than Benadryl. Allegra is generally the least sedating.

Nasal spray antihistamines are also somewhat less likely to make you sleepy, since they target nasal passages directly rather than sending medicine throughout your body in the bloodstream. These are available only by prescription.

Regular use of an intranasal corticosteroid is not only safe but also an effective way to reduce use of antihistamines. They take a few days to start working, so you need to be patient. Ask your doctor or pharmacist about using an antihistamine with an intranasal corticosteroid the first few days. Some intranasal corticosteroids are available over-the-counter.

Don’t Miss: Prescription Nose Spray For Sinus Infection

Popular Articles
Related news